MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67NFP40
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Three product samples were received for evaluation.Visual and functional testing were performed.Visual inspection was performed at 12" under normal lighting to received unit, in order to detect any damage on the cuff, airline or pilot balloon.No discrepancies were found.Samples were filled with 5cc of air in order to see if there was any functional problem.The sample were inflated, sample 1 and 2 with air, the cuff only inflated one side.According to the instruction for use(ifu), the pilot balloon was manipulated and the cuff inflated completely.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.When the sample 3 was inflated, the pilot balloon inflated but all air was stuck in it.According to the ifu, the pilot balloon was manipulated and the cuff inflated completely.After the whole cuff inflated, it was deflated and inflated 4 times, all the times the cuff inflated completely.Air cuff symmetry test was performed to the unit.When the cuffs were measured the cuffs, the percentage for the symmetry for sample 1: 37.83%, for sample 2: 29.41 and for sample 3: 36.11%.These results are below 33.3% that is the minimum acceptable.Based on the test, the unit 2 is out of spec.The complaint is confirmed.A corrective and preventative action has been opened to address root cause and actions.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that three trach tube cuffs are not inflating properly despite cuff manipulation.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15437943
Report Number3012307300-2022-19460
Device Sequence Number17535168
Product Code JOH
UDI-Device Identifier10351688518767
UDI-Public10351688518767
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67NFP40
Device Catalogue Number67NFP40
Device Lot Number3861138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown